Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 5, 2006, 6:46 PM CDT for Lynn County, Texas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 6:46 PM CDT (23:46 UTC)
- Expired
- May 5, 2006, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 45 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 6:54 PM CDT | HAIL 0.88 | 7 W New Home, TX | |
| May 5, 7:00 PM CDT | TORNADO | 6 W New Home, TX | PUBLIC REPORTED A TORNADO AROUND 7 PM. THE TORNADO OCCURRENCE WAS NEAR FM179 AND FM211 OVER OPEN FIELDS. AS A RESULT...NO STRUCTURAL DAMAGE OCCURRED. TORNADO DURATION WAS ABOUT 1.5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:26 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 20.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 052347
TORLUB
TXC305-060015-
/O.NEW.KLUB.TO.W.0008.060505T2346Z-060506T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
646 PM CDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
LYNN COUNTY IN NORTHWEST TEXAS.
* UNTIL 715 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 9 MILES WEST OF NEW
HOME...OR ABOUT 14 MILES NORTHEAST OF BROWNFIELD...MOVING EAST AT
10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NEW HOME.
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW THIS STORM HAS A
HISTORY OF PRODUCING TORNADOES. ABANDON MOBILE HOMES AND VEHICLES
FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHWEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CDT FRIDAY EVENING FOR NORTHWEST TEXAS.
LAT...LON 3318 10207 3339 10207 3339 10169 3332 10178
3330 10184 3326 10189 3321 10199 3317 10204
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 3:50 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 5, 3:50 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT FRI MAY 5 2006 .SHORT TERM... CENTER OF POTENT UPPER LOW CROSSING NORTHWEST ARIZONA PER AFTERNOON ENHANCED WATER VAPOR IMAGERY. HEIGHT FALLS AND SIGNIFICANT DIFFLUENCE ALOFT UNDERWAY FROM THE HIGHER TERRAIN OF CENTRAL AND EASTERN NEW MEXICO...SPREADING EASTWARD INTO WEST TEXAS. THUNDERSTORMS HAVE ERUPTED OFF THE HIGHER TERRAIN AND WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY THROUGH THE EARLY EVENING. EASTWARD PROPAGATION WILL BRING STRONG TO LOCALLY SEVERE STORMS TO THE WEST TEXAS/NEW MEXICO BORDER BY EARLY EVENING. FURTHER SOUTH...WARM FRONT STILL STATIONED OVER THE SOUTHERN SOUTH PLAINS/NORTHERN PERMIAN BASIN. ISENTROPIC LIFT CONTINUES OVER THE SOUTH PLAINS WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP. CLEAR SLOT WILL CONTINUE MOVING NORTH THROUGH THE SOUTHERN SOUTH PLAINS WITH RAPID RISE IN SURFACE TEMPERATURES AS INSOLATION INCREASES. A SOLID 10 DEGREE RISE WILL BE LIKELY OVER THE SOUTHERN TIER WHICH COMBINED WITH THE 60 DEGREE DEWPOINTS...FRONTAL BOUNDARY AND DYNAMICS WILL YIELD A THREAT FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS FROM JUST SOUTH OF A FRIONA TO PLAINVIEW TO GUTHRIE LINE. BETTER AXIS OF INSTABILITY AND ISOLATED TORNADO THREAT WILL BE ROUGHLY ALONG A PLAINS TO BROWNFIELD TO POST LINE. GENERAL THUNDERSTORMS WILL BE FOUND FROM THE CENTRAL AND NORTHERN SOUTH PLAINS THROUGH THE EXTREME SOUTHERN TEXAS PANHANDLE. WIDESPREAD SYNOPTIC SCALE LIFT WILL OVERSPREAD THE SOUTH PLAINS THROUGH TONIGHT AND INTO SATURDAY MORNING WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ESPECIALLY OVER THE NORTHEAST. WILL HOLD 80 POPS IN THESE AREAS. AREAS OF LOW CLOUDS AND FOG WILL RETURN TO THE SOUTH PLAINS OVERNIGHT AND INTO SATURDAY MORNING. AS THE UPPER LOW MOVES NORTH OF THE REGION SATURDAY...PRECIP CHANCES WILL TAPER FROM SOUTHWEST TO NORTHEAST. SOME CLEARING IS POSSIBLE BY SATURDAY AFTERNOON AS DOWNGLIDE KICKS IN. DAYTIME TEMPERATURES ON SATURDAY WILL BE DEPENDANT ON CLOUD COVER AND SOIL MOISTURE. WENT BELOW GUIDANCE...ESPECIALLY NORTH AND EAST WITH HIGHS ONLY IN THE 60S. LOWER AND MIDDLE 70S POSSIBLE SOUTH AND WEST. KW .LONG TERM... WITH SEVERE WEATHER CONCERNS IN THE SHORT TERM...FOCUS OF ATTENTION FOR THIS PERIOD WAS GENERALLY RESTRICTED TO PRECIPITATION CHANCES. ONLY MINOR EDITS WERE REQUIRED TO THE GRIDS FOR THIS UPDATE. BY SATURDAY EVENING THE CURRENT FOUR CORNERS/SOUTHERN ROCKIES UPPER TROUGH WILL BE EJECTING OVER THE SOUTHERN PLAINS AS AN OPEN/ WEAKENING TROUGH. RAIN CHANCES WILL BE DECREASING AS THIS FEATURE PULLS AWAY FROM THE REGION. A BRIEF SHOT OF REINFORCING SURFACE RIDGING WILL PUSH INTO THE REGION IN THE WAKE OF THE TROUGH AXIS... BUT IT DOES NOT APPEAR THAT MOISTURE WILL FAR DISPLACED. THE NEXT CHANCE OF RAIN MAY OCCUR LATE SUNDAY/EARLY MONDAY WHEN A PROGRESSIVE LOW AMPLITUDE SHORTWAVE TROUGH IS PROGGED TO TRANSLATE OVER THE SOUTHERN ROCKIES AND INTO THE EASTERN U.S. MEAN TROUGH. MODERATE NEAR ZONAL/NORTHWEST FLOW ALOFT WILL BECOME ESTABLISHED MONDAY IN THE WAKE OF SUNDAY/S FEATURE. IT APPEARS THAT AS LEE TROUGHING DEVELOPS UNDER THIS FLOW...A SLOSHING DRYLINE MAY TAKE SHAPE. WILL MAINTAIN THE GOING GRIDDED POPS WHICH DEPICT SLIGHT CHANCE POPS LATE WEDNESDAY/THURSDAY AS AN AMPLIFYING MID/UPPER LEVEL TROUGH OVER THE MID WESTERN U.S. PUSHES A COLD FRONT SOUTH TOWARD THE PLAINS. && .AVIATION... PERSISTENT IFR TO MVFR CEILINGS WILL LIFT THROUGH 22Z AT TERMINAL KLBB. MVFR SHOULD STAY PERSISTENT OVER TERMINAL KCDS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND AFFECT BOTH TERMINALS BY THE EVENING. WIDESPREAD ACTIVITY IS LIKELY OVER THE NORTHEAST ROLLING PLAINS AT KCDS TONIGHT AND SATURDAY MORNING. THUNDERSTORM ACTIVITY SHOULD TAPER BY LATE TONIGHT OVER KLBB. LOW CLOUDS AND FOG WILL RETURN OVERNIGHT WITH ANOTHER ROUND OF LIFR TO IFR CONDITIONS IN BOTH CEILING AND VISIBILITY LIKELY TONIGHT AND SATURDAY MORNING...ESPECIALLY AT KLBB. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 49 68 48 77 / 60 30 10 20 TULIA 50 66 48 76 / 70 50 20 20 PLAINVIEW 52 66 48 75 / 70 50 20 10 LEVELLAND 54 71 50 80 / 60 30 10 10 LUBBOCK 54 68 50 77 / 60 50 10 10 BROWNFIELD 54 73 52 80 / 50 30 10 10 CHILDRESS 55 65 51 75 / 80 60 20 10 SPUR 56 72 52 77 / 70 50 20 10 ASPERMONT 58 71 56 77 / 70 50 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/20
Hazardous weather outlook, May 5, 11:58 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1158 AM CDT FRI MAY 5 2006 TXZ021>044-061700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1158 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. THE AREA IS GENERALLY ALONG AND SOUTH OF A FRIONA TO PLAINVIEW TO GUTHRIE LINE. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD TO NEAR A MORTON TO POST LINE BY LATE THIS AFTERNOON. AFTERNOON HEATING AND CONVERGENCE ALONG THIS BOUNDARY WILL ASSIST IN THE GENERATION OF THUNDERSTORMS. JET ENERGY WILL MOVE OVER THE AREA BY LATE AFTERNOON AND WILL ASSIST IN THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS NEAR THE WARM FRONT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER ANY THUNDERSTORMS THAT REMAIN ALONG THIS WARM FRONT WILL HAVE THE POTENTIAL OF TORNADIC DEVELOPMENT. LOCATIONS NORTH OF THE WARM FRONT WILL STILL HAVE A THREAT OF LARGE HAIL AS THE THUNDERSTORMS MOVE UP OVER THE COLDER AIR AT THE SURFACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM ACROSS THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.
In the hours before
Local storm report, May 5, 6:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NEW HOME 33.33N 101.91W
05/05/2006 E2.75 INCH LYNN TX PUBLIC
HAIL FELL FROM 545 TO 550
&&Local storm report, May 5, 6:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 12 NW BROWNFIELD 33.30N 102.42W
05/05/2006 TERRY TX TRAINED SPOTTER
REPORTED BY SKYWARN SPOTTER. BRIEF TORNADO AND FUNNEL HAS
LIFTED.
&&Local storm report, May 5, 6:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
620 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E0.75 INCH STONEWALL TX LAW ENFORCEMENT
&&Local storm report, May 5, 6:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
629 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NEW HOME 33.33N 101.91W
05/05/2006 E2.75 INCH LYNN TX PUBLIC
0610 PM HAIL 12 W MEADOW 33.34N 102.41W
05/05/2006 E2.75 INCH TERRY TX TRAINED SPOTTER
BASEBALL HAIL REPORTED IN THE VICINITY WHERE TORNADO WAS
PREVIOUSLY IMPACTING THE AREA. ONE CENTER PIVOT
IRRIGATION UNIT WAS OVERTURNED BY THE TORNADO WHICH WAS
LOCATED NEAR THE INTERSECTION OF FM211 AND FM303.
0620 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E0.75 INCH STONEWALL TX LAW ENFORCEMENT
0626 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E1.00 INCH STONEWALL TX FIRE DEPT/RESCUE
QUARTER SIZED HAIL COVERING THE GROUND ON THE NORTH SIDE
OF ASPERMONT.
&&
BLAMARRELocal storm report, May 5, 6:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NEW HOME 33.33N 101.91W
05/05/2006 E2.75 INCH LYNN TX PUBLIC
0610 PM HAIL 12 W MEADOW 33.34N 102.41W
05/05/2006 E2.75 INCH TERRY TX TRAINED SPOTTER
BASEBALL HAIL REPORTED IN THE VICINITY WHERE TORNADO WAS
PREVIOUSLY IMPACTING THE AREA. ONE CENTER PIVOT
IRRIGATION UNIT WAS OVERTURNED BY THE TORNADO WHICH WAS
LOCATED NEAR THE INTERSECTION OF FM211 AND FM303.
0620 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E0.75 INCH STONEWALL TX LAW ENFORCEMENT
0626 PM HAIL ASPERMONT 33.14N 100.22W
05/05/2006 E1.00 INCH STONEWALL TX FIRE DEPT/RESCUE
QUARTER SIZED HAIL COVERING THE GROUND ON THE NORTH SIDE
OF ASPERMONT.
&&
BLAMARRELocal storm report, May 5, 6:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
640 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 6 E MEADOW 33.34N 102.10W
05/05/2006 E0.75 INCH TERRY TX AMATEUR RADIO
&&
BLAMARREThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 43 min |
| May 4, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 59 min |
| May 4, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 31 min |
| May 5, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 63 min |
| May 5, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 62 min |
| May 5, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 27 min |
| May 5, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 65 min |
| May 5, 5:58 PM CDT | Tornado Warning | LUB | Terry | 32 min |
| May 5, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 61 min |
| May 5, 6:30 PM CDT | Tornado Warning | LUB | Terry | 30 min |
| May 5, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 43 min |
| May 5, 6:34 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 56 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 67 min |
| May 5, 6:41 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 49 min |
| May 5, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 44 min |
| May 5, 6:56 PM CDT | Tornado Warning | LUB | Yoakum | 34 min |
| May 5, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 24 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.